Alert archive / North Carolina / Flash Flood Warnings in 1998
Flash Flood Warning 30, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 26, 1998, 9:08 PM EDT for 5 counties in North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1998, 9:08 PM EDT (01:08 UTC)
- Expired
- Aug 27, 1998, 1:10 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 270109 FFWILM NCC017-019-047-129-141-270510- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 908 PM EDT WED AUG 26 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 110 AM EDT * AT 905 PM HEAVY RAIN WAS FALLING ACROSS THE AREA FROM RAIN BANDS CIRCULATING AROUND THE CENTER OF HURRICANE BONNIE. RAINFALL RATES OF AN INCH PER HOUR WILL CONTINUE INTO THE EARLY MORNING HOURS... CONTINUING THE THREAT OF FLOODING IN SOUTHEAST NORTH CAROLINA. RAINFALL AMOUNTS IN EXCESS OF 5 INCHES HAVE ALREADY FALLEN WITH HURRICANE BONNIE. AND ADDITIONAL AMOUNTS OF 2 TO 4 INCHES WILL AGGREVATE FLOODING CONDITIONS ON ALREADY SATURATED GRObUNDS ACROSS THE REGION. THE AREAS MOST LIKELY FOR FLOODING WILL BE ALONG RIVERS... STREAMS... DITCHES AND OTHER LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. TM/SQI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:05 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 26, 9:05 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 905 PM EDT WED AUG 26 1998 RAH: NONE CAE: COORDINATED VIA TELEPHONE DISC: BONNIE CONTINUES TO MEANDER ALONG THE SOUTHERN N.C. COAST. GIVEN PRESENT TRENDS...GOING FORECAST FOR N.C. LOOKS FINE. PER COORDINATION WITH CAE...WILL LOWER HIGH WIND WARNING OVER NE S.C. TO LAKE WIND ADVISORY. FFA WILL BE CONTINUED. CWF: WILL TWEAK FORECAST TO REFLECT PRESENT WARNINGS AND TRACK OF BONNIE. NO BIG CHANGES COMING. RAN
In the hours before
Local storm report, Aug 26, 3:56 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT WED AUG 26 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM WRIGHTSVILLE BEACH NC FLOODING
08/26/98 NEW HANOVER TWELVE INCHES OF STANDING
WATER IN THE PLAZA EAST
SHOPPING CENTER.The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:22 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.